Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 23, 2011, 12:11 AM EDT for Blackford County, Grant County, Jay County, Indiana. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 12:11 AM EDT (04:11 UTC)
- Expired
- Apr 23, 2011, 1:00 AM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blackford County, IN, Grant County, IN, Jay County, IN
The radar
The Northern Indiana radar (KIWX), 112 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 12:20 AM EDT | HAIL 2 | Hartford City, IN | |
| Apr 23, 12:21 AM EDT | HAIL 1 | Hartford City, IN | |
| Apr 23, 12:30 AM EDT | HAIL 1.75 | Pennville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS53 KIWX 230411
SVRIWX
INC009-053-075-230500-
/O.NEW.KIWX.SV.W.0014.110423T0411Z-110423T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1211 AM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
JAY COUNTY IN EAST CENTRAL INDIANA...
SOUTHEASTERN GRANT COUNTY IN CENTRAL INDIANA...
* UNTIL 100 AM EDT
* AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
12 MILES SOUTHWEST OF UPLAND...OR 6 MILES SOUTH OF FAIRMOUNT...AND
MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
UPLAND...
HARTFORD CITY...
MONTPELIER...DUNKIRK AND REDKEY...
PENNVILLE...
PORTLAND...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SHAMROCK
LAKES...MILL GROVE...TRENTON...BALBEC...COMO...FIAT...BLAINE...
CENTER...BRYANT AND WESTCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4032 8522 4039 8522 4039 8564 4047 8553
4055 8531 4059 8488 4039 8487 4031 8520
TIME...MOT...LOC 0410Z 245DEG 50KT 4035 8558
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
218
WWUS53 KIWX 230424
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1224 AM EDT SAT APR 23 2011
INC009-053-075-230500-
/O.CON.KIWX.SV.W.0014.000000T0000Z-110423T0500Z/
GRANT IN-JAY IN-BLACKFORD IN-
1224 AM EDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR BLACKFORD...JAY AND SOUTHEASTERN GRANT COUNTIES...
AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR HARTFORD CITY...AND MOVING NORTHEAST AT 55 MPH.
AT 1222 AM EDT...EMERGENCY MANAGEMENT REPORTED QUARTER SIZED HAIL IN
HARTFORD CITY.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...PORTLAND...MONTPELIER...REDKEY...PENNVILLE...TRENTON...
COMO...NEW MOUNT PLEASANT...BALBEC AND FIAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4032 8522 4039 8522 4040 8547 4047 8549
4055 8531 4059 8488 4039 8487 4031 8520
TIME...MOT...LOC 0423Z 245DEG 50KT 4044 8530
WIND...HAIL 60MPH 1.00IN
$$259
WWUS53 KIWX 230438
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1238 AM EDT SAT APR 23 2011
INC009-053-230446-
/O.CAN.KIWX.SV.W.0014.000000T0000Z-110423T0500Z/
GRANT IN-BLACKFORD IN-
1238 AM EDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR BLACKFORD AND SOUTHEASTERN
GRANT COUNTIES IS CANCELLED...
AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE WARNING AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4034 8508 4037 8509 4040 8511 4044 8513
4049 8515 4056 8519 4059 8488 4039 8487
TIME...MOT...LOC 0436Z 245DEG 50KT 4051 8508
$$
INC075-230500-
/O.CON.KIWX.SV.W.0014.000000T0000Z-110423T0500Z/
JAY IN-
1238 AM EDT SAT APR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR JAY COUNTY...
AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR PENNVILLE...OR ABOUT 8 MILES NORTHWEST OF PORTLAND...AND
MOVING NORTHEAST AT 55 MPH.
AT 1222 AM EDT...QUARTER SIZED HAIL WAS REPORTED WITH THIS SEVERE
THUNDERSTORM IN HARTFORD CITY.
LOCATIONS IMPACTED INCLUDE...
PORTLAND...COLLEGE CORNER...LIBER...BRICE...BRYANT AND WESTCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4034 8508 4037 8509 4040 8511 4044 8513
4049 8515 4056 8519 4059 8488 4039 8487
TIME...MOT...LOC 0436Z 245DEG 50KT 4051 8508
WIND...HAIL 60MPH 1.00IN
$$937
WWUS53 KIWX 230500
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 AM EDT SAT APR 23 2011
INC075-230510-
/O.EXP.KIWX.SV.W.0014.000000T0000Z-110423T0500Z/
JAY IN-
100 AM EDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR JAY COUNTY HAS EXPIRED...
AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT
OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4034 8508 4037 8509 4040 8511 4044 8513
4049 8515 4056 8519 4059 8488 4039 8487
TIME...MOT...LOC 0438Z 245DEG 50KT 4052 8504
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:06 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 22, 8:06 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 806 PM EDT FRI APR 22 2011 .AVIATION.../00Z TAFS/ POTENT UPPER LEVEL SHORTWAVE TROUGH AND ASSOCIATED SFC CYCLONE WILL PUSH EAST THROUGH THE REGION DURING THE PERIOD. SFC LOW WILL ADVECT OVER THE FA TONIGHT...WITH LIFTING OF THE SFC WARM FRONT NORTH INTO THE FA. STEEP MID LEVEL LAPSE RATES COMBINED WITH LARGE SCALE ASCENT AND LL FORCING WILL SUPPORT SHRA AND TS THROUGH THE EVENING AND INTO THE EARLY MORNING HOURS. VIS AND CIG RESTRICTIONS WILL CONTINUE TO WAVER IN THE LOWER MVFR TO IFR RANGE WITH SCT IFR CIGS POSSIBLE NORTH OF THE WARM FRONT. COLD FRONT WILL RAPIDLY PROGRESS EAST THROUGH THE AREA LATE TONIGHT...WITH LL DRYING AND A TREND TO VFR CIGS/VIS BY SAT MORNING/AFTERNOON. STRONGER TS CELLS WILL BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER THIS EVENING. && .PREV DISCUSSION... /ISSUED 436 PM EDT FRI APR 22 2011/ ..HEAVY RAIN LIKELY NEXT WEEK... SHORT TERM... POTENT BUT WKNG MCV OVR NW IN WILL CONT EWD THROUGH MID AFTN W/ATTENDANT HEAVY STRATIFORM RAIN SHIELD SPREADING EWD INTO NW OH SHORTLY. HWVR ATTN FOCUSED ON SHARP MID LVL TROUGH OVR SD AND ATTENDANT SFC WAVE OVR WRN MO. STG DESTABILIZATION CONTS ACRS MUCH OF MO THIS AFTN E OF SFC WAVE AND W/RAMPING LLJ TIED TO EJECTING ML TROUGH XPCD RENEWED CONVN TO FIRE BOTH NORTH OF SFC WMFNT EXTENDING FM CNTRL MO EWD INTO SRN IN AND ALG CDFNT TRAILING SWWD INTO ERN OK BY MID AFTN. HRRR SIMILAR TO 12Z HIGHRES GUIDANCE DVLPG VIGOROUS CONVN ACRS NRN IL TWD 21-22Z AND SHIFTING IT RAPIDLY EWD ACRS THE CWA BTWN 00-06Z THIS EVENING. CERTAINLY A POTENTIAL FOR HEAVY RAIN OVRTOP SATURATED GROUND...HWVR GIVEN THE DEGREE OF FLW ASSOCD OUT AHD OF OPENING AND NEWD ACCELERATING ML TROUGH ...RAPID MOVEMENT OF ADDNL PCPN NEGATES A GREATER POTENTIAL FLOOD RISK AND ASSOCD HEADLINES WHICH ARE BTR SUITED FOR CONSIDERATION IN DYS3-4. SVR RISK APPEARS MARGINAL GIVEN CONVECTIVELY MODIFIED DEEP/STABLE BUBBLE EXTNDG WWD THROUGH CNTRL IL. HWVR WMFNTL BNDRY BULGING RAPIDLY NEWD THROUGH NRN MO AHD OF EJECTING MID LVL TROUGH AND ATTENDANT SFC WAVE. ELEVATED CAPE IN PRESENCE OF INCREASING HGT FALLS AND RAMPING ASCENT SHLD YIELD MODERATELY VIGOROUS UPDRAFTS YET XPC MAINLY SUB-SVR HAIL OUT OF THE STRONGEST CORES. OTHERWISE XPC LWR BNDRY LYR WILL REMAIN COLD AND STABLE W/WIND DAMAGE THREAT UNLIKELY. OTHERWISE LARGE SCALE DRY SLOT SWEEPS EWD LT TONIGHT AND SAT. WINDY CONDS XPCD SAT AIDED BY INSOLATION AND LAGGING LL CAA. GIVEN DEPTH OF POTENTIAL MIXING AND SUNSHINE...BUMPED MAX TEMPS SLIGHTLY HIGHER ESP IN LIGHT OF 12Z MET MOS JUMP WHICH IS NOW MORE IN LINE W/WARMER MAV MOS GUIDANCE. NXT UPSTREAM SW DRIVING THROUGH THE EPAC THIS AFTN WILL DRIVE INLAND TONIGHT AND DIG FURTHER ACRS THE SRN ROCKIES SAT. BACKING FLW DOWNSTREAM AND CONTD BUBBLE OF RICH THETA-E SOUTH OF STALLED SFC FNTL ZONE WILL LEAD TO ANOTHER ROUND OF SHOWERS SAT NIGHT. ALOT OF SPREAD SEEN IN 12Z MODEL GUIDANCE ON PLACEMENT OF SFC BNDRY AND GENERALLY FVRD PLACEMENT ALG/NR OH RVR. ADDED SOME TEMPORAL DETAIL BASED ON HIGHRES GUIDANCE BUT THAT MAY BE FUTILE GIVEN GENERAL MODEL STRUGGLES ON SFC BNDRY EVOLUTION AND PLACEMENT LAST WEEK AND CONTD DIFFICULTY ON TIMING/INTENSITY OF SW DISTURBANCES. IN THE LEAST MID RANGE POPS STILL WARRANTED FOR NOW. LONG TERM... SUNDAY THROUGH FRIDAY...A VERY ACTIVE PATTERN THIS PERIOD WILL LIKELY PRODUCE HEAVY RAINFALL FOR MUCH OF THE PERIOD FROM LATE SUNDAY THROUGH WEDNESDAY AS SHORT WAVE TROFS EJECT OUT OF THE MAIN TROF WEST TROF AND MOVE NORTHEAST. THERE WILL BE PLENTY OF MOISTURE AVAILABLE AS THE SYNOPTIC FLOW REMAINS FAVORABLE FOR GULF MOISTURE TO STREAM NORTHEAST INTO THE MIDWEST. THE GFS AND ECMWF HAVE GENERALLY BEEN TRENDING THIS PATTERN MORE ACTIVE WITH HEAVY PRECIPITATION POSSIBLE INTO WEDNESDAY NIGHT. CURRENT THINKING IS SHOWERS AND STORMS WILL DEVELOP BY SUNDAY NIGHT AS ANOTHER SHORT WAVE ARRIVES. HEAVY RAIN POSSIBLE AS LOW LEVEL THETA E CONVERGENCE COMBINES WITH UPPER LEVEL SUPPORT TO PRODUCE RAINFALL. FLOOD WATCHES FOR EARLY NEXT WEEK WILL LIKELY BE NEEDED...BUT FOR NOW HAVE CONTINUED THE HYDROLOGICAL OUTLOOK/ESF PRODUCT AND HAZARDOUS WEATHER OUTLOOK TO OUTLINE HAZARDS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR LMZ043-046. && SHORT TERM...T LONG TERM...SKIPPER AVIATION...JC
Hazardous weather outlook, Apr 22, 10:20 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1020 PM EDT FRI APR 22 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240230- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1020 PM EDT FRI APR 22 2011 /920 PM CDT FRI APR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS WILL COME TO AN END LATE TONIGHT. SOME OF THE STORMS MAY PRODUCE SOME LOCALIZED HEAVY RAINFALL THAT MAY PRODUCE SOME FLOODING ALONG WITH SOME HAIL. FLOODING WILL CONTINUE TODAY AND TONIGHT ALONG PORTIONS OF THE TIFFIN AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXTENDED PERIOD OF THUNDERSTORM CHANCES CONTINUES SUNDAY NIGHT THROUGH WEDNESDAY. THE BEST CHANCE FOR STORMS APPEARS TO BE MONDAY THROUGH TUESDAY...WITH TUESDAY STORMS POSSIBLY STRONG TO SEVERE. THERE IS A HIGH RISK OF FLOODING NEXT WEEK DUE TO ALREADY SATURATED SOILS AND SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT SPOTTER REPORTS WILL BE APPRECIATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240230- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1020 PM EDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXTENDED PERIOD OF THUNDERSTORMS CHANCES CONTINUES SUNDAY NIGHT THROUGH WEDNESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY AGAIN ON TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Apr 22, 9:22 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 PM EDT FRI APR 22 2011
INZ009-018-OHZ001-004-230145-
ALLEN IN-DE KALB IN-DEFIANCE OH-WILLIAMS OH-
922 PM EDT FRI APR 22 2011
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HICKSVILLE...MOVING NORTHEAST AT
60 MPH.
NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BRYAN AND MONTPELIER...
EDGERTON...
STRYKER AND WEST UNITY...
ARTIC...
MELBERN...WILLIAMS CENTER AND FARMER...
PULASKI...HALLOCK AND WEST JEFFERSON...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4125 8479 4125 8480 4124 8480 4122 8486
4132 8499 4171 8457 4171 8444 4166 8438
4151 8437 4151 8434 4144 8433
TIME...MOT...LOC 0122Z 233DEG 53KT 4132 8486
JCSpecial weather statement, Apr 22, 9:52 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 PM EDT FRI APR 22 2011
INZ003-004-230215-
LA PORTE IN-ST. JOSEPH IN-
852 PM CDT FRI APR 22 2011
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WANATAH...OR 7 MILES
SOUTHEAST OF VALPARAISO...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LA PORTE...
KINGSFORD HEIGHTS...
UNION MILLS AND HANNA...
TRACY AND KINGSBURY...
STILLWELL...SOUTH CENTER AND SALEM HEIGHTS...
FISH LAKE...BYRON AND ROLLING PRARIE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 4171 8662 4149 8645 4143 8662 4144 8665
4142 8667 4133 8694 4150 8694
TIME...MOT...LOC 0151Z 242DEG 45KT 4141 8692
JCLocal storm report, Apr 22, 9:55 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 PM EDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL DEFIANCE 41.28N 84.36W
04/22/2011 M0.50 INCH DEFIANCE OH TRAINED SPOTTER
LOCATED ON THE SOUTHSIDE OF THE CITY OF DEFIANCE
&&
EVENT NUMBER IWX1100679
SAWSpecial weather statement, Apr 22, 9:55 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
855 PM CDT FRI APR 22 2011
OHZ004-005-230215-
DEFIANCE OH-HENRY OH-
955 PM EDT FRI APR 22 2011
AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF NAPOLEON...OR NEAR
DEFIANCE...MOVING EAST AT 60 MPH.
PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NAPOLEON...
MCCLURE AND LIBERTY CENTER...
GRELTON...MALINTA AND ELERY...
TEXAS...
COLTON...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 4122 8427 4133 8435 4149 8391 4149 8387
4130 8387
TIME...MOT...LOC 0155Z 248DEG 50KT 4129 8422
JCSpecial weather statement, Apr 22, 10:01 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EDT FRI APR 22 2011
INZ004-005-MIZ078-230215-
CASS MI-ELKHART IN-ST. JOSEPH IN-
1001 PM EDT FRI APR 22 2011
AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEVILLE...OR 7 MILES SOUTHWEST OF
GULIVOIRE PARK...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DUNLAP...ELKHART AND SIMONTON LAKE...
OSCEOLA AND JIMTOWN...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 4161 8571 4149 8627 4149 8633 4154 8636
4181 8586
TIME...MOT...LOC 0201Z 244DEG 50KT 4155 8622
JCSpecial weather statement, Apr 22, 10:29 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT FRI APR 22 2011
INZ005-006-MIZ079-230300-
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
1029 PM EDT FRI APR 22 2011
AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRISTOL...OR NEAR DUNLAP...MOVING NORTHEAST
AT 55 MPH.
UP TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STURGIS...
MIDDLEBURY...
WHITE PIGEON AND SCOTT...
KLINGER LAKE...
BURR OAK...FINDLEY AND FAWN RIVER...
FAIRFAX...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 4201 8530 4176 8530 4176 8528 4161 8589
4169 8594
TIME...MOT...LOC 0229Z 244DEG 50KT 4170 8581
JCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:26 PM EDT | Special Weather Statement | IWX | Kosciusko | 34 min |
| Apr 22, 8:48 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Apr 22, 9:52 PM EDT | Special Weather Statement | IWX | LaPorte | 23 min |
| Apr 22, 10:01 PM EDT | Special Weather Statement | IWX | Elkhart | 14 min |
| Apr 22, 10:36 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 14 days |
| Apr 23, 12:12 AM EDT | Special Weather Statement | IWX | Cass, White | 33 min |
| Apr 23, 12:44 AM EDT | Severe Thunderstorm Warning | IWX | Jay | 16 min |
| Apr 23, 1:12 AM EDT | Special Weather Statement | IWX | Allen | 33 min |
| Apr 23, 1:16 AM EDT | Special Weather Statement | IWX | Adams, Wells | 29 min |
| Apr 23, 4:30 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 10 days |
| Apr 23, 6:05 PM EDT | River Flood Warning | IWX | Allen | 4 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.